Hot flushes

I am having numerous hot flushes throughout the day and night. They come in waves and some else can feel the heat coming off when it happens. Well so my OH tells me. I just wondered if anyone else has them and what they do to prevent them if at all possible. I have RD,PMR and hypothyroidism so not sure if it could be linked to any of these. Any advice would be great as they are starting to be a problem. Ty

24 Replies

oldestnewest
  • Hello Tracy,

    Are you eating enough carbs? Temperature is regulated by sugar, progesterone and thyroid. Are you on thyroid meds? Natural topical progesterone ex Progest-E is always beneficial, nontoxic and safe. In hypothyroidism usually progesterone-estrogen balance off which leads to more symptoms. Hope some help😊 Simba

  • Hi yes definitely not a lack of carb problem. I’m on 100mcgs of levothyroxine. I will have to try and source some natural topical progesterone and see if it help ty

  • Tracey. RA is a widespread (in the body)inflammatory disease so one gets a fever and sweats as part of the disease, until that inflammation is controlled. This means all the treatment options discussed on this site: from Paracetamol to non-steroidal anti-inflammatories/ biologicals etc. Effective treatment of RA should stop the sweats and fever. Good luck.

  • Both in illness and in health the body is regulated by the existing mechanisms. You can can close your eyes and take a pill and hope to treat the symptoms of dysfunction or you can support the mechanisms that need help. By treating hypothyroidism and hormonal imbalance you are supporting healthy functions of the body and very often decreasing symptoms of RA. RA meds do not fix dysfunctions.

  • RA meds don’t seem to do me much good. Allergic to most of them which doesn’t help.

  • I have had trouble getting RA under control , two years since I was first diagnosed and still not there yet tbh. I started Benepali 6 weeks ago having failed with most other meds. I take hydroxychloroquinine with it as I can’t take methotrexate. So I am hoping Benepali will kick in and the hot flushes go. Can’t wait lol

  • Has benepali work for you?

  • Early days yet. So it’s a case of watch and wait x

  • I've been taking Benepali for about 3 months and I still get really awful sweats ☹️

  • I’m 6 weeks in and seriously need to get this under control as I feel like I need to constantly shower lol x

  • I get this too thought it was the RA medication but GP says no it’s the menopause. It didn’t start until after I started RA medication last year, although menopause started 5 years beforehand.

    I too have hypothyroidism and RA.

  • Hi Tracey, Hope the Benepali works for you very soon. I thought I was having early meno aged 40 but it was hyperthyroidism which was doing that. Dry flushes. Hot head. Now many years later I've a mixture of night flushes which are post meno since two years and meds. RA is well under control on Rituximab. I had Enbrel three years ago but it didn't make me have the flushes but maybe if you're just starting Benepali you will calm down if it is a side effect. Keep a note of those and tell your biologics nurse/rheumy. Best of luck and hope all is soon stable. I keep a small Evian facial mist on the bedside table along with a mini fan and a small bottle of water. Don't always need but they are there! Also consider a little room fan of you can find a silent one. I always have a glass of lemon barley or water about an hour before going to bed. My body has got used to that and it doesn't make me rush to the bathroom although that might be too much to drink for some so soon before bed. x

  • Ty the mist spray is a good idea. I have a fan on in the room no matter what the temp outside. It helps with the night time flushes. Think I need to invest in a baseball cap with a fan hanging from it during the day lol. I always have water by my bed for the stupid o clock time meds. Problem is I already get up at least twice to the loo at night. If I drink anymore will have to sleep in the bathroom 😁

  • Aww noooo to sleeping in the bathroom! I hope the facial mister works for you. You could always get a little spritzer Bottle from Boots for a couple of pounds and put tap or drinking water in. I also have a pack of cooling gentle facial wipes in my bed side drawer in case I wasn't to freshen up. It seems to help me go back to sleep if I'm feeling clean and refreshed! I'll need a bigger bedside table at this rate but I feel better if everything is to hand and no need to get up! 😁

  • Hi, I have both RA and no thyroid. I have worked out that if my thyroid meds are out I get terrible fatigue and hot flushes. Upping my meds help a lot. Best check your levels with your gp.

  • Hia,

    I had constant flushes caused directly by Benepali. They were very frequent, day and night and very debilitating. Stopped it and they vanished, simple as that for me I have to say. Just think hard about that timeline, it fits so don't rule out that Bene is causing it.

    D

  • Ty but don’t think it is because I was having them prior to Benepali. Just seem to be getting worse. I’m runny by out of meds to take and would love one to just work with minimal/no side effects. I can dream lol

  • Ah I see, fair enough. Hope the bene works well for you, and you get to the bottom of the flushes soon bcz they make life a real drag.

    D

  • I have posted before about these sweats, l get them three or four times a day and during the night. No one seems to have a real answer to why we get them and go or consultant aren’t interested. Best thing l have found for night is a gel pillow pad from amazon .l have two which l keep in fridge during day. I put them inside my pillows and find if my head and neck is cool l can cope. Hope this helps x

  • Ty I will have to try that x

  • Just a thought but have they done your oestrogen levels? Combined with rheumatoid as @oldtimer has said so many things can affect us, but it doesn't sound pleasant for you.

  • If you put hot sweats into the search box I think you will be overwhelmed by the number of people who have posted about them. There's some great advice in some of the posts too!

    I have variously been told that it is due to the medication, the steroids, the menopause, the reflux oesophagitis, the vasculitis, and wearing too many clothes/ sleeping in a warm room (I don't do the last two!)

    Personally I think it is due to an unstable autonomic nervous system balance which seems to be common in people with auto-immune conditions. Hence the work being done currently on vagus nerve stimulation which I am following with great interest. But who knows?

  • I'm inclined to agree with you on your last paragraph. I will have to look up the vagus nerve stimulation work. Sounds very interesting.

    I don't do the last two either. In fact I have always preferred a cold room lol. Thanks you, I will check out some of the other posts.

  • Consider HRT patches. Might make a difference.

You may also like...